Hail, Candler
- When
- March 22, 2:38 PM EST to 2:42 PM EST
- Where
- Candler County, Metter
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.400, -82.067
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 22, 1:30 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EST TUE MAR 22 2005
...UPDATED TO ADD SEVERE THUNDERSTORM WATCH TO WWA SECTION...
.PREVIOUS DISCUSSION BELOW...........................................
.SHORT TERM /TODAY/...WARM FRONT SNAKING ACROSS THE GA CWA THIS
MORNING TO LIFT STEADILY N THIS AFTERNOON TO N OF THE CWA THIS EVE.
CONVECTION ALREADY FIRING NEAR THE FRONT OVER FL PANHANDLE...AL AND
SW GA. FURTHER W THE SQUALL LINE IS PROGRESSING STEADILY E THRU MS.
MODIFIED 12Z SOUNDINGS FROM CHS AND JAX SHOW GREATER
MOISTURE...INSTABILITY AND LIFT AT JAX. MUCH OF GA AND PERHAPS AND
THE CENTRAL CWA WILL BE MORE IN THE JAX-TYPE AIR MASS...WHILE THE
NRN FOUR COUNTIES IN SC WOULD BE MORE REPRESENTATIVE TO THE CHS
ATMOSPHERE. LOW LEVEL SHEAR IS QUITE IMPRESSIVE...WITH HELICITY
VALUES AT 200-300. WET BULB ZERO OF 9-11K FT IS CONDUCIVE FOR
HAIL...AND THAT ALONG WITH COLD 500 MB TEMPS POINT TO A VIL OF THE
DAY AS LOW AS THE MID AND UPPER 40S.
MARINE AIR WITH E-SE FLOW TO ALLOW FOR A MORE STABLE AIR MASS TO
PERSIST THRU A GOOD PORTION OF THE DAY...KEEPING A CHECK ON MUCH OF
THE STRONGER CONVECTION UNTIL LATE AFTERNOON AND/OR EARLY TONIGHT.
WILL WILL STILL SEE CONVECTION CONTINUING TO DEVELOP ALONG AND N OF
THE WARM FRONT THIS MORNING AND THIS AFTERNOON. DISTANCE SPEED
TOOL ON AWIPS SHOWS THE SQUALL LINE NOT GETTING TO OUR WRN ZONES
UNTIL 22Z...OUR ERN ZONES BY AROUND 00-01Z...AND E OF THE ATLC
WATERS BY 02-03Z.
THE BEST CHANCE OF ANY TORNADOES WOULD BE NEAR THE WARM
FRONT...WHICH PRESENT INDICATIONS SUGGEST WOULD BE IN THE TRI-COUNTY
AREA OF CHARLESTON-BERKELEY-DORCHESTER LATE THIS AFTERNOON OR EVE.
BUT TORNADOES ARE STILL A RISK ELSEWHERE IN THE CWA.
NEED TO KEEP A CLOSE WATCH ON TEMPS AS WE ARE GETTING SOME
INSOLATION THIS MORNING WITH BREAKS IN THE OVERCAST. MAY TWEAK TEMPS
A LITTLE ESPECIALLY NEAR THE COAST...AND WILL ADD PATCHY FOG TO
BEACH FCSTS WITH 60 DEGREE DEWPTS OR HIGHER MOVING ACROSS THE COOLER
ATLC WATERS.
&&
.MARINE...FNTL BNDRY OVR THE WATERS WILL PICK UP STEAM FROM ITS
ASSOCIATED STRONG LOW PRES SYS OVER THE OH VLY AND MOVE N...ALLOWING
WINDS TO SHIFT FROM E-NE TO SE-S BY THIS AFTN. SPEEDS WILL ALSO
INCRS AS SLY LLJ IS PROGGED TO MOVE OVR THE WATERS. WAVES WILL
STEADILY INCRS...AS ALREADY DEPICTED BY 5-6 FT AT R2 AND 4-5 FT AT
41004. ALL IN ALL...ONGOING CWF HAS MARINE ELEMENTS WELL IN HAND SO
WILL ONLY MAKE COSMETIC TWEAKS FOR THE AFTERNOON WORDING AND INITIAL
CONDS AS NEEDED. WILL MAINTAIN HEADLINES AS THEY ARE.
WILL ALSO MAINTAIN AGGRESSIVE TSTM WORDING WITH IMPENDING SQUALL
LINE TO AFFECT THE WATERS THIS AFTN. AS FAR AS SEA FOG...WITH WIND
DIRECTION NOT FAVORABLE FOR ADVECTING HIGHER DEWPT AIR OVER THE
COOLER WATERS WILL ADJUST WORDING TO HIGHLIGHT IMMEDIATE SHORE
IMPACT.
&&
.AVIATION...CONDS WL GRADUALLY DETERIORATE AT THE TERMINALS TODAY AS
CIGS LWR AND PCPN SLOWLY DVLPS. A SQUALL LINE WL MOVE IN THE FROM W
BY LTE AFTN. THERE IS A STRONG POSSIBILITY THAT THIS LINE OF TSTMS
COULD PRODUCE TSTM WND GUSTS IN EXCESS OF 40 KT AND HVY RAIN. THE
TIMING OF THE STRONGEST STORMS STILL REMAINS IN QUESTION SO HAVE NOT
INTRODUCED THESE CONDS JUST YET...BUT HAVE JUST GONE WITH TEMPO
CONDS OF 1SM +TSRA OVC020CB FOR ERLY EVNG. FUTURE AMENDMENTS WL BE
NECESSARY AS THE TIMING OF THE STRONGEST STORMS BECOME MORE CERTAIN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
SC...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
MARINE...SEVERE THUNDERSTORM WATCH ALL AREAS EXCEPT AMZ374.
SMALL CRAFT ADVISORY AMZ350-352-374.
&&
33/08HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EST TUE MAR 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 130 PM EST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT. A POWERFUL SQUALL LINE WILL MOVE RAPIDLY EAST ACROSS MUCH OF SOUTHEAST UNITED STATES THIS AFTERNOON AND ACROSS THE AREA THIS EVENING AND TONIGHT. AHEAD OF THIS LINE...ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP WHICH COULD ALSO BECOME SEVERE. ANY THUNDERSTORMS THAT FORM WILL BE WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY RAIN. BECAUSE OF THIS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. PLEASE REFER TO SEVERE THUNDERSTORM WATCH NUMBER 67 FOR ADDITIONAL INFORMATION. .SEA FOG...PATCHY SEA FOG IS POSSIBLE ACROSS THE COASTAL WATERS INTO TONIGHT. VISIBILITIES OF 2 NM OR LESS WILL BE POSSIBLE WITH LOCALIZED VISIBILITIES AS LOW AS 1/2 NM. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .LAKE WINDS...WINDS ARE EXPECTED TO INCREASE TO 20 KNOTS ON LAKE MOULTRIE WEDNESDAY AFTERNOON AND A LAKE WIND ADVISORY MAY BE REQUIRED. REFER TO THE LATEST LAKE MOULTRIE WIND FORECAST FOR MORE ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT. OTHER RIVERS IN THE AREA MAY DEVELOP MINOR FLOODING DURING THE MID AND LATE WEEK PERIOD WITH RAIN EXPECTED. REFER TO THE LATEST RIVER STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1136 AM EST TUE MAR 22 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-222300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1136 AM EST TUE MAR 22 2005 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... A SQUALL LINE OF SEVERE THUNDERSTORMS IN THE GULF COAST STATES AT MIDDAY WILL CONTINUE TO PROGRESS EASTWARD DURING THIS AFTERNOON THROUGH THE SOUTHEASTERN STATES. AHEAD OF THE LINE...A WARM FRONT WILL MOVE THROUGH THE AREA BRINGING A VERY MOIST AND INCREASINGLY UNSTABLE AIR MASS INTO SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH CAROLINA. THUNDERSTORMS WILL BECOME NUMEROUS AND THEN WIDESPREAD THIS AFTERNOON AND EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLY PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. ALSO...ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY NEAR THE WARM FRONT...BUT ARE STILL A RISK ELSEWHERE ACROSS THE AREA. WINDS IN THE LOW LEVELS OF THE ATMOSPHERE WILL INCREASE AND THE WARM FRONT PROVIDES THE ADDED LIFT AND ROTATION...THUS THE POTENTIAL FOR TORNADOES. THE MOST LIKELY TIMING OF ANY SEVERE WEATHER WILL BE BETWEEN 2 PM AND 11 PM...WITH THE RISK OF SEVERE THUNDERSTORMS CONTINUING INTO THE EVENING AS THE SQUALL LINE APPROACHES FROM THE WEST. POLICE AND SHERIFF AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIONS THIS AFTERNOON AND TONIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EST TUE MAR 22 2005 GAZ087-088-100-101-222015- BULLOCH-EFFINGHAM-JENKINS-SCREVEN- 237 PM EST TUE MAR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 315 PM EST... AT 237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF AARON TO HUBERT...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF METTER TO 8 MILES SOUTHWEST OF SPRINGFIELD... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDFIELD...WESTCHESTER...WESTBROOKE... STILSON...STATESBORO...SOMERSET...PRETORIA...PORTAL...OLNEY AND LEEFIELD THROUGH 315 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443985, 5443986, 5443987.